In discussion with our cardiology and pharmacy colleagues, the PES Drug & Therapeutics Committee has generated the following recommendation for individuals receiving GnRHa therapy.
- Before starting GnRHa therapy, providers should inquire about other medications the individual is taking and any symptoms concerning for an arrhythmia.
- A screening ECG is recommended if the individual:
a. Is receiving other medications known to cause prolonged QT interval,
OR b. Has a history of congenital heart disease, arrhythmia or Long QT Syndrome,
OR c. Has a family history of Long QT Syndrome or sudden cardiac death,
OR d. Has symptoms concerning for Long QT Syndrome including syncope.
- If a screening ECG is performed, repeat ECG should be performed when the GnRHa dose has reached steady state.
- Referral to cardiology should be made if the individual has Long QT Syndrome, which includes a prolonged QTc, or other ECG abnormalities, symptoms or family history of Long QT Syndrome or sudden death.
- Providers should counsel their patients about symptoms of arrhythmia, including palpitations and syncope.
- Providers should continue to inquire about new medications during ongoing GnRHa therapy.